Please note: this guideline has exceeded its review date and is currently under review by specialists. Exercise caution in the use of the clinical guideline.
Algorithm reproduced with the kind permission of the Resuscitation Council (UK).
Anaphylaxis can be precipitated by a broad range of triggers which can include medicines, food, radio-opaque dyes and venom. On admission, known allergies must be clearly documented on the patient’s kardex and in the medical notes. Any new allergies identified must be documented and communicated to the patient and the patient’s GP. If a drug is the trigger then also complete a ‘Yellow card’ adverse drug reaction form. Forms can be found in the BNF or at www.yccscotland.scot.nhs.uk/.
The above algorithm has been taken from the guideline on Emergency Treatment of Anaphylactic reactions: Guidelines for healthcare providers, January 2008 (www.resus.org.uk/pages/reaction.pdf).
Content last reviewed April 2019.